Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ F$-thresholds of hypersurfaces


Authors: Manuel Blickle, Mircea Mustata and Karen E. Smith
Journal: Trans. Amer. Math. Soc. 361 (2009), 6549-6565
MSC (2000): Primary 13A35; Secondary 14B05
DOI: https://doi.org/10.1090/S0002-9947-09-04719-9
Published electronically: July 16, 2009
MathSciNet review: 2538604
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use the $ D$-module theoretic description of generalized test ideals to show that in any $ F$-finite regular ring the $ F$-thresholds of hypersurfaces are discrete and rational. Furthermore we show that any limit of $ F$-pure thresholds of principal ideals in bounded dimension is again an $ F$-pure threshold; hence in particular the limit is rational.


References [Enhancements On Off] (What's this?)

  • [AMBL] J. Alvarez-Montaner, M. Blickle and G. Lyubeznik, Generators of $ D$-modules in positive characteristic, Math. Res. Lett. 12 (2005), 459-473. MR 2155224 (2006m:13024)
  • [Bli] M. Blickle, The intersection homology $ D$-module in finite characteristic, Ph.D. thesis, University of Michigan, 2001, math. AG/0110244.
  • [BMS] M. Blickle, M. Mustaţă and K. E. Smith, Discreteness and rationality of $ F$-thresholds, Michigan Math. J. 57 (2008), 43-61.
  • [dFM] T. de Fernex and M. Mustaţă, Limits of log canonical thresholds, Ann. Sci. École Norm. Sup., to appear.
  • [Gol] R. Goldblatt, Lectures on the hyperreals. An introduction to nonstandard analysis. Graduate Texts in Mathematics 188, Springer-Verlag, New York, 1998. MR 1643950 (2000a:03113)
  • [Ha] N. Hara, with an appendix by P. Monsky, $ F$-pure thresholds and $ F$-jumping coefficients in dimension two, Math. Res. Lett. 13 (2006), 747-760. MR 2280772 (2007m:14032)
  • [HY] N. Hara and K.-i. Yoshida, A generalization of tight closure and multiplier ideals, Trans. Amer. Math. Soc. 355 (2003), 3143-3174. MR 1974679 (2004i:13003)
  • [Kol] J. Kollár, Singularities of pairs, in Algebraic geometry, Santa Cruz 1995, 221-286, volume 62 of Proc. Symp. Pure Math., Amer. Math. Soc., 1997. MR 1492525 (99m:14033)
  • [Laz] R. Lazarsfeld, Positivity in algebraic geometry II, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 49, Springer-Verlag, Berlin, 2004. MR 2095472 (2005k:14001b)
  • [Lyu] G. Lyubeznik, $ F$-modules: applications to local cohomology and $ D$-modules in characteristic $ p>0$, J. Reine Angew. Math. 491 (1997), 65-130. MR 1476089 (99c:13005)
  • [MTW] M. Mustaţă, S. Takagi and K.-i. Watanabe, $ F$-thresholds and Bernstein-Sato polynomials, European Congress of Mathematics, 341-364, Eur. Math. Soc., Zürich, 2005. MR 2185754 (2007b:13010)
  • [Ta1] S. Takagi, Formulas for multiplier ideals on singular varieties, Amer. J. Math. 128 (2006), 1345-1362. MR 2275023 (2007i:14006)
  • [Ta2] S. Takagi, Adjoint ideals along closed subvarieties of higher codimension, J. Reine Angew. Math., to appear.
  • [TW] S. Takagi and K.-i. Watanabe, On $ F$-pure thresholds, J. Algebra 282 (2004), 278-297. MR 2097584 (2006a:13010)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13A35, 14B05

Retrieve articles in all journals with MSC (2000): 13A35, 14B05


Additional Information

Manuel Blickle
Affiliation: Fachbereich Mathematik, Universität Duisburg-Essen, Standort Essen, 45117 Essen, Germany
Email: manuel.blickle@uni-essen.de

Mircea Mustata
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
Email: mmustata@umich.edu

Karen E. Smith
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
Email: kesmith@umich.edu

DOI: https://doi.org/10.1090/S0002-9947-09-04719-9
Keywords: $F$-thresholds, test ideals, $F$-modules, nonstandard extension
Received by editor(s): July 23, 2007
Received by editor(s) in revised form: January 2, 2008
Published electronically: July 16, 2009
Additional Notes: Partial support was provided by grant SFB/TR 45 of the DFG (first author), NSF grants DMS-0758454, DMS 0111298 and a Packard Fellowship (second author), and NSF grant DMS-0500823(third author)
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society